# SDR CA091216002

- Difficulty date: December 9, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- System (JASC): 2350 · Audio Integrating System
- Part: Amu
- Part number: AMU50001
- Condition: Malfunctioned
- Location: Audio System
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  RECEIVED CUSTOMER COMPLAINTS OF UNCOMMANDED AUDIO LEVEL CHANGES ON DACS LASTING UP TO 1 SECOND.  THE AUDIO LEVEL CHANGES ARE TYPICALLY ONLY EXPERIENCED BY ONE USER IN AN ACFT.  OCCURRENCES ARE INTERMITTENT & INFREQUENT, & AUDIO RETURNS TO NORMAL LEVELS FOLLOWING INTERRUPTION.  RECEIVED A REPORT OF ONE INCIDENT THAT OCCURRED ON 9 DECEMBER 2009 IN WHICH AUDIO DESCRIBED AS LOUD & DISTRACTING.  DURATION OF FLT WAS 22 MINUTES, & INCIDENT OCCURRED APPROXIMATELY 20 MINUTES INTO FLT.  IN THIS INCIDENT PAX HEARD A LOUD LEVEL INCREASE OF ICS AUDIO WHICH LASTED FOR HALF TO ONE SECOND.  PAX REPORTED THAT IT HAD DISTRACTED HIM.  NEITHER PILOT NOR CO-PILOT AFFECTED.  EQUIPMENT DESIGN THE DACS COMPRISES AN AUDIO MANAGEMENT UNIT (AMU50), A REMOTE MEMORY UNIT (RM01) & UP TO SIX AUDIO CONTROL PANELS (ACP5X).   INVESTIGATION OF PROBABLE CAUSE FOR AUDIO LEVEL CHANGE IS CORRUPTION OR LOSS OF TIMING ON THE DATA BUSS CONNECTION BETWEEN THE AMU50 AND ONE ACP5X.  WHEN THIS OCCURS THE AMU50 USES DEFAULT DATA TO SET THE AUDIO LEVELS.  DEFAULT LEVELS ARE ADJUSTED ON INSTALLATION OF THE EQUIPMENT USING A PC.  IF THE DEFAULT AUDIO LEVELS DIFFER FROM THE LEVELS SET BY THE USER USING ACP5X CONTROLS, THEN WHEN THE COMMUNICATION BETWEEN THE AMU50 AND ACP5X IS LOST THE AUDIO LEVELS WILL CHANGE (UP OR DOWN).  INVESTIGATING A SOFTWARE REVISION TO IMPROVE THE ROBUSTNESS OF THE DATA BUSS LINK BETWEEN THE AMU50 & ACP5X.
